Skip to Content

Why is there a laxative "polyethylene glycol" as well as "talc" in Viibryd? Constant diarrhoea?

Responses (2)

Rathmullan 23 Nov 2017

While diarrhea is a side effect of Viibryd, I don't believe the ingredients you listed are added with the specific intent of causing diarrhea in patients. Rather polyethylene glyco is used as an "excipient" - a filler mixed with the active ingredient designed to assist with drug absorption and enhance solubility. You may find that overtime the diarrhea side effect lessens (I have). Too, be sure to take Viibryd with food in order to increase blood concentration levels (effective dosage).

WildcatVet 23 Nov 2017

The amount of polyethylene glycol in Viibryd... as well as any other medication, of which there are many, that contain it... is not nearly sufficient to cause diarrhea.
Rather, diarrhea is a common side effect in antidepressants... even those that do not contain any.

"Gastrointestinal
Very common (10% or more): Diarrhea (up to 29%), nausea (up to 24%)"

As Rathmullan says, side effects generally resolve within just a few days to a week or so. Be sure to stay hydrated and consult with your doctor for a recommendation for a OTC remedy that will control it for you.
Regards, Wildcat

Kat4959 23 Nov 2017

Thank u for your quick response. Just having the diarrhea is well a pain. Hate taking 1 med to counteract side effects of another med. Switched over from Pristiq after a year of good results, excessive sweating too much. I guess I look at it as Better living through chemistry. Medications are great don't get me wrong, quality of life has got to be first. Thank you

WildcatVet 23 Nov 2017

EVERYthing that alters your body's chemistry has side effects... :-(

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions